Alert archive / Ohio / Areal Flood Warnings in 2011

Areal Flood Warning 85, NWS Cleveland, OH

December 5, 20116 counties in Ohio

NWS Cleveland, OH issued this areal flood warning at Dec 5, 2011, 3:58 PM EST for 6 counties in Ohio. It was in force for 18 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 5, 2011, 3:58 PM EST (20:58 UTC)
Expired
Dec 6, 2011, 10:00 AM EST
In force
18 hr
Issued by
NWS Cleveland, OH
Area
Storm-based polygon
Flood severity
None

Counties Ashland County, OH, Crawford County, OH, Knox County, OH, Marion County, OH, Morrow County, OH, Richland County, OH

What forecasters said that day

The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this areal flood warning went out at Dec 5, 3:21 PM EST, 37 minutes earlier.

Area forecast discussion, Dec 5, 3:21 PM EST, 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
321 PM EST MON DEC 5 2011

.SYNOPSIS...
LOW PRESSURE WILL MOVE NORTHEAST ALONG A NEARLY STATIONARY FRONT
DRAPED ACROSS THE REGION LATER TONIGHT. THE LOW IS EXPECTED TO BE
WELL NORTHEAST OF THE AREA BY TUESDAY MORNING. HIGH PRESSURE WILL
SLOWLY BUILD OVER THE LOCAL AREA FROM THE WEST LATE TUESDAY INTO
WEDNESDAY NIGHT. A COLD FRONT WILL AFFECT THE REGION TOWARD THE
END OF THE WEEK.

&&

.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
12Z MODELS ARE SLOWER TAPERING OFF THE RAIN OVERNIGHT. HAVE
INCREASED RAIN CHANCES IN THE WEST AND WILL LEAVE THE FLOOD WATCH
AS IS. THE PRECIP SHOULD TAPER OFF IN THE WEST AFTER 06Z. IN
REALITY IT WILL PROBABLY TRANSITION TO DRIZZLE OR MIST AND NOT END
COMPLETELY. TEMPS ALOFT IN NW OHIO GET COLD ENOUGH FOR SNOW
OVERNIGHT BUT CLOUD PHYSICS SUGGEST THAT SEEDING COULD BE A
PROBLEM. AS A RESULT WILL LEAVE A MENTION IN BUT DO NOT EXPECT ANY
ACCUMULATION. WILL NEED HIGH POPS THROUGH 12Z IN THE EAST. MOST
AREAS COULD SEE ANOTHER HALF INCH TO INCH OF RAIN OVERNIGHT. HAVE
LOWERED LOW TEMPS A DEGREE OR TWO FROM THE PREVIOUS FORECAST
PACKAGE.

&&

.SHORT TERM /6 AM TUESDAY MORNING THROUGH THURSDAY NIGHT/...
LINGERING LIGHT PRECIP IS EXPECTED FOR TUESDAY MORNING. BECAUSE OF LACK
OF CLOUD SEEDING MOST OF THE PRECIP SHOULD BE VERY LIGHT RAIN OR
DRIZZLE. CONDITIONS ARE A LITTLE MORE FAVORABLE FOR LIGHT SNOW IN
NW OHIO BUT EVEN THERE DO NOT NEED MORE THAN A SMALL MENTION. ALL
OF THE 12Z GUIDANCE SHOWS SOME LIGHT PRECIP DEVELOPING OVER
NORTHERN OHIO TOMORROW AFTERNOON. IT MAY BE TOUGH TO GET
MEASURABLE PRECIP AMOUNTS BUT WILL GO WITH SMALL CHANCE POPS
ANYWAY. BETTER CHANCES FOR SNOW COME TUESDAY EVENING/NIGHT TO THE
EAST OF KCLE. FOR NOW WILL NOT MENTION ACCUMULATION BUT LATER
SHIFTS WILL HAVE TO WATCH FOR AN INCH OR SO AT HIGHERS ELEVATION.
DRIER AIR FINALLY BEGINS TO MOVE IN FROM THE WEST TOMORROW
EVENING. SKIES WILL BE SLOW TO CLEAR BUT SOME SUNSHINE IS PROBABLE
MOST LOCATIONS ON WEDNESDAY. QUIET WEATHER WILL ALSO CONTINUE
THURSDAY BUT A COLD FRONT WILL RAPIDLY APPROACH FROM THE NORTHWEST
THURSDAY NIGHT. WILL NEED A MENTION OF SNOW MOST AREAS BY DAYBREAK
FRIDAY. HAVE TRENDED TO THE THE COLD SIDE OF GUIDANCE TEMPS THE
ENTIRE PERIOD.

&&

.LONG TERM /FRIDAY THROUGH MONDAY/...
MODELS IN FAIRLY GOOD AGREEMENT WITH A GOOD UPPER TROUGH SWINGING
ACROSS THE REGION FRIDAY NIGHT AND SATURDAY BRINGING BELOW NORMAL
TEMPERATURES TO THE AREA. MADE ONLY SLGT TIMING ADJUSTMENTS TO POPS
FRIDAY AND FRIDAY NIGHT WITH SNOW AHEAD OF THE COLD FRONT...THEN
SOME LAKE EFFECT SNOW AS THE UPPER TROUGH CROSS THE LAKE ON
SATURDAY. AS HAS BEEN THE CASE RECENTLY...THIS TROUGH WILL BE RATHER
PROGRESSIVE AND SWING EAST OF THE AREA SATURDAY NIGHT AND SUNDAY
BRINGING DRIER CONDITIONS AND MODERATING TEMPERATURES CLOSER TO
NORMAL FOR SUNDAY AND MONDAY.

&&

.AVIATION /20Z MONDAY THROUGH SATURDAY/...
WIDESPREAD IFR ACROSS MOST SITES TODAY WITH A FRONTAL BOUNDARY
ORIENTED FROM NORTH TO SOUTH ACROSS NORTHERN OHIO. TRICKIEST SITES
WILL BE MFD AND CAK AS THE BOUNDARY IS RIGHT IN THIS AREA WHICH
MAKES THE DIFFERENCE BETWEEN MVFR AND IFR THIS AFTERNOON. ACROSS
THE WEST EXPECTING IFR TO PERSIST WITH BETTER CONFIDENCE. FOR YNG
AND ERI MENTIONED POSSIBILITY OF IFR THIS AFTERNOON BUT CAN SEE
PERIODS OF MVFR THERE INCLUDING CAK AT TIMES.

LOW PRESSURE TRACKS ALONG THE FRONTAL BOUNDARY THROUGH
TONIGHT...AS THE BOUNDARY ITSELF MOVES EASTWARD. EXPECTING IFR TO
CONTINUE ACROSS WESTERN AREAS WITH IFR BUILDING EASTWARD DURING
TONIGHT. SOME IMPROVEMENT POSSIBLE TO MVFR TUESDAY MORNING BUT
WILL BE SLOW THROUGH MIDDAY TUE.

OUTLOOK...NON VFR CONTINUING TUESDAY INTO WEDNESDAY MORNING ACROSS
NE OH/NW PA AND THEN AGAIN TOWARD FRIDAY.

&&

.MARINE...
NORTH WINDS ARE EXPECTED TO PRODUCE SMALL CRAFT CONDITIONS UNTIL
SOMETIME TUE AFTERNOON WHEN CONDITIONS DIMINISH AS A RIDGE OF HIGH
PRESSURE DROPS SE ACROSS THE LAKE. A SW FLOW AHEAD OF ANOTHER
APPROACHING COLD FRONT MAY AGAIN CREATE SCA CONDITIONS LATE WED OR
WED NIGHT AND MAY CONTINUE THU AND THU NIGHT AS THE COLD FRONT MOVES
THROUGH. HOWEVER...THE MODELS DIFFER BY THIS POINT SO CONFIDENCE IN
STRENGTH AND DIRECTION OF WINDS BY THU IN QUESTION. YET ANOTHER COLD
FRONT FRI LOOKS ALMOST CERTAIN TO PRODUCE SCA CONDITIONS WITH A W TO
NW FLOW. DIMINISHING WINDS ARE EXPECTED BY LATE SAT OR SAT NIGHT AS
HIGH PRESSURE SPREADS INTO THE LAKE.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...FLOOD WATCH THROUGH TUESDAY MORNING FOR OHZ003-006>013-017>022-
     027>032-036>038-047.
PA...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 10 PM EST TUESDAY FOR LEZ142>149.

&&

SYNOPSIS...KUBINA
NEAR TERM...KUBINA
SHORT TERM...KUBINA
LONG TERM...ABE
AVIATION...ABE
MARINE...ADAMS
Hazardous weather outlook, Dec 5, 4:14 AM EST, 11 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
414 AM EST MON DEC 5 2011

OHZ003-006>013-017>022-027>032-036>038-047-060915-
LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-
HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-WYANDOT-CRAWFORD-RICHLAND-
ASHLAND-WAYNE-STARK-MARION-MORROW-HOLMES-KNOX-
414 AM EST MON DEC 5 2011

...FLOOD WATCH IN EFFECT THROUGH TUESDAY MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL
OHIO...NORTHEAST OHIO AND NORTHWEST OHIO.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

WITH THE GROUND ALREADY SATURATED AND RIVERS RUNNING HIGH...IT IS
POSSIBLE THAT THE RAINFALL THAT OCCURS TODAY THROUGH MONDAY NIGHT
COULD CAUSE SOME RIVERS TO RISE ABOVE FLOOD STAGE TOWARD MID WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

OHZ014-023-033-089-PAZ001>003-060915-
ASHTABULA INLAND-TRUMBULL-MAHONING-ASHTABULA LAKESHORE-NORTHERN ERIE-
SOUTHERN ERIE-CRAWFORD PA-
414 AM EST MON DEC 5 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST OHIO AND NORTHWEST
PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

WITH THE GROUND ALREADY SATURATED AND RIVERS RUNNING HIGH...IT IS
POSSIBLE THAT THE RAINFALL THAT OCCURS TODAY THROUGH MONDAY NIGHT
COULD CAUSE SOME RIVERS TO RISE ABOVE FLOOD STAGE TOWARD MID WEEK.

WHILE SOME SNOW WILL LIKELY OCCUR MID AND LATE WEEK...MODELS ARE
BEGINNING TO SHOW THE POTENTIAL FOR ACCUMULATING LAKE EFFECT SNOW
SATURDAY OVER THE SNOW BELTS OF NORTHEAST OHIO AND NORTHWEST
PENNSYLVANIA. WHILE THIS IS FAR FROM CERTAIN...RESIDENTS OF
NORTHEAST OHIO AND NORTHWEST PENNSYLVANIA SHOULD MONITOR THE
FORECASTS FOR THE POSSIBILITY OF SNOW NEXT WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

LEZ061-142>149-162>169-060915-
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-
ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-
414 AM EST MON DEC 5 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

LOMBARDY

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 5, 3:07 AM ESTFlood WatchCLEAshland, Crawford, Cuyahoga, Erie, Geauga, Hancock and 19 more24 hr
Dec 5, 9:01 AM ESTSmall Craft AdvisoryCLE37 hr
Dec 5, 10:38 AM ESTRiver Flood WarningCLEOttawa, Sandusky, Wood62 hr
Dec 5, 10:38 AM ESTRiver Flood WarningCLELucas, Wood54 hr
Dec 5, 10:38 AM ESTRiver Flood WarningCLEMarion56 hr
Dec 5, 10:38 AM ESTRiver Flood WarningCLEMarion5 days
Dec 5, 10:38 AM ESTRiver Flood WarningCLEHolmes, Wayne6 days
Dec 5, 4:02 PM ESTAreal Flood AdvisoryCLEHolmes, Medina, Stark, Summit, Wayne18 hr
Dec 5, 5:02 PM ESTRiver Flood WarningCLEHancock22 hr
Dec 5, 5:25 PM ESTAreal Flood AdvisoryCLEHancock, Seneca, Wood, Wyandot16 hr

Nearby

Areal Flood Warnings in Ohio, 2011Every areal flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.